Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 3, 2000, 6:21 PM CST for Perry County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 3, 2000, 6:21 PM CST (00:21 UTC)
- Expired
- Mar 3, 2000, 7:00 PM CST
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, MS
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 040023 SVRMOB MSC111-040100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 621 PM CST FRI MAR 3 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN MISSISSIPPI * UNTIL 700 PM CST * AT 621 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF NEW AUGUSTA...OR ABOUT 15 MILES SOUTHEAST OF PETAL...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW AUGUSTA AT 630 PM CST BEAUMONT AT 640 PM CST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING FOR ALABAMA AND MISSISSIPPI. LAT...LON 3126 8918 3109 8921 3103 8884 3128 8883
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:00 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 3, 3:00 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CST FRI MAR 3 2000 WE HAVE TAKEN OUT THE OLE TRUSTY SCISSORS AND ARE TRIMMING THE POPS FOR 4 PM PACKAGE. ETA POORLY HANDLED MIDLVL CAP OVER SE MS AND WRN AL TODAY...AND LID BEING KEPT ON MOST ANYTHING SGFNT FURTHER E. SHRA/ISOLD STORMS WEAKENING AS THEY MOVE E INTO MORE CAPPED ENVIRONMENT AND TOPS ONLY RUNNING ABT 180. BETTER FOCUS FOR ANY ORGANIZED TSTMS TRACKING N OF THE FCST AREA...AND MIDLVL WARMPOCKET OVER SRN MS/SRN AL AND WRN FL DOESNT LOOK TO BE RELENTING BEFORE FRONT GETS HERE. WHILE AN ISOLD STRONG STORM MAY STILL POP LATER THIS AFTN OVER NWRN ZONES WHERE CAP IS WEAKER AND THERE IS A LITTLE MIDLVL DRY AIR WORKING IN...DONT SEE HOW WE WOULD GET MORE THAN THAT AND WILL REMOVE SEVERE WX MENTION IN ZONES. ANY SCT SHRA/TSTMS SHOULD BE E OF FCST AREA BY 12Z. OTHERWISE...RIDGE BUILDS ACROSS THRU SUN. AFTER A COUPLE OF COOL DAYS...THINGS SHOULD START WARMING UP MON AS RIDGE AXIS SHIFTS ACRS AND WE GET BACK INTO A LIGHT SELY BNDRY LYR FLOW. EXTENDED GUIDANCE HAS A WEAKENING FRONTAL BNDRY APRCHG FCST AREA BY LATTER HALF OF WED. LOOKS LIKE BETTER FOCUS FOR RAIN WILL BE W OF AREA FOR MOST OF THE DAY WED. SO FOR NOW WE WONT PUT IN A RAIN CHC AND WILL GIVE IT ANOTHER RUN. /05 PRELIM NUMBERS... MOB BU 053/065 044/072 050 05300 PNS BU 057/068 047/072 050 05300 DTS BU 057/067 047/070 050 05200 GZH BU 052/063 040/072 045 05300 2R0 BU 048/064 039/072 045 05400 61A BU 048/064 040/072 040 05400 .MOB... AL...SMALL CRAFT ADVISORY GMZ630-650-670. FL...SMALL CRAFT ADVISORY THIS AFTN AND TONIGHT GMZ655-675. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.